Flood, Clark
- When
- August 21, 7:20 AM CST to 3:15 PM CST
- Where
- Clark County, 2.95 mi NW of Anson to 3.34 mi NE of Gregory Lndg
- Cause
- Heavy Rain
- Property damage
- $125,000
- Reported by
- River/Stream Gage
- Coordinates
- 40.610, -91.810
Heavy rains during the third week of August resulted in the Des Moines River at St. Francisville going above the moderate flood stage level of 22 feet on August 21 around 820 am CDT.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rains during the third week of August resulted in the Des Moines River at St. Francisville going above the moderate flood stage level of 22 feet on August 21 around 820 am CDT. It crested around 22.24 feet around 12 pm CDT August 21. It fell below the moderate flood stage level around 415 pm CDT August 21.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 21, 2:31 AM CST, 4 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 331 AM CDT SAT AUG 21 2010 .SYNOPSIS... LATEST SATELLITE AND RADAR IMAGES INDICATED LAST EVENING/S MCS WAS ROLLING INTO WRN LOWER MI AND INDIANA AT 07Z WITH ADDITIONAL THUNDERSTORMS EXTENDING W INTO CENTRAL MO. THE BACK EDGE OF THE MI AND INDIANA MCS EXITED THE LOCAL FORECAST AREA SEVERAL HOURS AGO...LEAVING ABUNDANT LOW LEVEL MOISTURE AND WEAK SURFACE WINDS. THIS HAS RESULTING IN AREAS STRATUS AND FOG...EXTENDING BACK WELL INTO CENTRAL IA BEYOND THE CI SHIELD EXTENDING FROM THE CONVECTION TO THE SOUTH AND EAST. MSAS SURFACE PRESSURE ANALYSIS INDICATED A BROAD TROUGH REACHING FROM LAKE SUPERIOR SW THROUGH E CENTRAL IA TO OK WITH SEVERAL EMBEDDED WEAK LOW PRESSURE CENTERS. IN THE UPPER LEVELS...A SHORTWAVE TROUGH AXIS WAS CENTERED OVER THE WESTERN GREAT LAKES SW INTO THE CENTRAL PLAINS WITH SEVERAL EMBEDDED SMALLER IMPULSES. && .SHORT TERM...TODAY AND TONIGHT... IMMEDIATE CONCERN IS THE MAGNITUDE AND EXTENT OF FOG DEVELOPING OVER THE AREA EARLY THIS MORNING. THEN...WILL HAVE POTENTIAL FOR AT LEAST ISOLATED SHOWERS LATER TODAY AS WEAK SURFACE TROUGH AND UPPER LEVEL IMPULSE ROTATE THROUGH THE AREA. LOWEST CIGS AND VISIBILITIES SO FAR HAVE BEEN OUT WEST IN THE RAPIDLY EXPANDING AREA OF LOW CLOUDS ACROSS CENTRAL IA IN THE WEAK LOW LEVEL TROUGH AXIS. THIS STRATUS SHOULD CONTINUE TO EXPAND EASTWARD ACROSS THE FORECAST AREA AS THE EXTENT OF CI STREAMING OFF THE WEAKENING AND EASTWARD MOVING MO THUNDERSTORM COMPLEXES LESSENS. THE RESULTING COOLING OF THE LOW LEVEL CLOUD TOPS MAY ALLOW THE CIGS TO LOWER AND POSSIBLY RESULT IN AREAS OF DENSE FOG TOWARD SUNRISE...ESPECIALLY WHERE RAIN WAS HEAVIEST YESTERDAY. ALREADY HAVE MENTION OF AREAS OF EARLY MORNING FOG AND WILL CONTINUE TO MONITOR TRENDS FOR POSSIBLE DENSE FOG ADVISORY. ABSENCE OF HIGHER CLOUDS LATER THIS MORNING...AND DRY MID AND UPPER LEVELS EVIDENT ON LARGE DRY AREA ON WV IMAGERY...SHOULD PERMIT ENOUGH SUNSHINE TO BURN OFF THE LOW CLOUDS AND ANY FOR BY MID MORNING. LINGERING LOW LEVEL MOISTURE AND STEEP LAPSE RATES SHOULD THEN LEAD TO WIDESPREAD CU BY LATE MORNING. WITH THE HELP OF A WEAK LOW LEVEL TROUGH AND MID LEVEL IMPULSE SHORT RANGE MODELS HAVE DROPPING SE FROM THE DAKOTAS INTO NRN IL...WILL CARRY SLIGHT CHANCES FOR AFTERNOON SHOWERS OVER THE EASTERN HALF OF THE FORECAST. KEPT HIGHS SIMILAR TO FRIDAY WITH LITTLE AIRMASS CHANGE. TONIGHT...INCOMING SURFACE HIGH AND INCREASING UPPER LEVEL RIDGING SHOULD CLEAR ANY LINGERING CLOUDS OUT EARLY AND POSSIBLY SET THE STAGE FOR MORE FOG TOWARD MORNING AND HAVE GONE WITH PATCHY FOG WORDING. MINS WILL BE SLIGHTLY COOLER DUE TO THE RADIATIONAL COOLING AND SLIGHTLY LOWER DEWPOINTS...IN THE 60S IN MOST AREAS. ..SHEETS.. .LONG TERM...SUNDAY THROUGH NEXT FRIDAY... SFC AND UPPER LEVEL RIDGING WILL DOMINATE THROUGH MON WITH DRY WX AND NEAR NORMAL TEMPS. MAIN CHALLENGE WILL BE EXTENT OF DRYING WITH LOW LEVEL E/NE FLOW WITH IMPACTS ON DEW POINTS AND LOW TEMPS. LOW LEVEL FLOW NOT VERY STRONG AND SO EXPECT DRYING AT NGT WITH COOLING OFF OF BL THEN RECOVERY DURING DAY WITH WET GROUND AND TRANSPIRATION OF MOISTURE. IN GENERAL COOLEST READINGS NORTHEAST AND WARMEST SOUTHWEST. POTENTIAL FOR MORE OF A GRADIENT AND LARGER DIURNAL RANGES ON TEMPS FOR LATER SHIFTS TO REASSESS. MON NGT-TUE NGT... MODELS REMAIN VERY CONSISTENT WITH NEXT COLD FRONT PASSING THROUGH CWA ON TUE ATTENDANT TO VIGOROUS SHORTWAVE TROUGH SHIFTING EWD ACROSS SOUTHERN CANADA AND NORTHERN PLAINS/UPPER MIDWEST. MODELS STILL INDICATE MOST IF NOT ALL PCPN POST FRONTAL ROOTED NEAR H85 AS SFC PARCELS CAPPED AND LOW LEVEL CONVERGENCE ALONG BOUNDARY WEAK WITH MAIN DYNAMICS PASSING WELL NORTH. DESPITE THIS... ENOUGH MOISTURE AND DIFFLUENT UPPER FLOW SUPPORTS WDLY SCT-SCT SHRA LATE MON NGT NORTHWEST AND DURING DAY TUE... AND THIS COVERED ALREADY WITH WITH SLGT CHC POPS AND NO CHGS MADE... THOUGH POTENTIAL TO NEED RAISING INTO LOW CHC ESPECIALLY NORTH/WEST. AS FOR LOWS TUE AM... IF WINDS LAY DOWN MORE THAN CURRENTLY DEPICTED AHEAD OF FRONT... AS SUGGESTED BY SOME OF THE MODELS... THEN POTENTIAL TO BE AT LEAST 1 CATEGORY OR POSSIBLY MORE COOLER FOR MINS ESPECIALLY EAST. DEEP MIXING AND TIGHTENING MSLP GRADIENT ON TUE IN WAKE OF FRONT WILL BRING POTENTIAL BREEZY TO WINDY CONDITIONS... AND CURRENT WIND FCST ON TUE MAY BE WELL UNDERDONE AND NEED INCREASING IF TRENDS PERSIST. WED-FRI... SFC HIGH DOMINATES WITH DRY CONDITIONS AND TEMPS NEAR TO A LITTLE BELOW NORMAL. VARIOUS MIN TEMP TECHNIQUES SUGGEST POTENTIAL TO SEE LOWS IN THE U40S IN LOW LYING AREAS NORTH WED AM AND POSSIBLY THU AM NORTHEAST SECTIONS. ..MCCLURE.. && .AVIATION... LINGERING LOW LEVEL MOISTURE AND WEAK WINDS WILL LEAD TO WIDESPREAD LOW CLOUDS AND FOG EARLY THIS MORNING. MOST SITES WILL DROP INTO IFR BY 12Z WITH POTENTIAL FOR LIFR DUE TO BOTH LOW CIGS AND VISIBILITIES. CONDITIONS SHOULD THEN IMPROVE TO VFR BY 15Z AND THESE CONDITIONS WILL THEN PREVAIL THROUGH THE REST OF THE DAY. WILL HAVE POTENTIAL FOR ISOLATED SHOWERS IN THE AFTERNOON...BUT THE PROBABILITY IS TOO LOW TO INCLUDE IN THE FORECAST. OVERNIGHT...FOG WILL AGAIN BE POSSIBLE LATE NIGHT INTO EARLY MORNING. THIS WILL LIKELY BE HANDLED IN UPDATED FORECASTS WITH AT LEAST TEMPO IFR CONDITIONS AT MOST SITES. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/MCCLURE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 426 AM CDT SAT AUG 21 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-220930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 426 AM CDT SAT AUG 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL BE POSSIBLE LATE TONIGHT. VISIBILITIES MAY BE REDUCED TO LESS THAN 1/4 MILE...ESPECIALLY IN VALLEYS AND ALONG RIVERS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA TUESDAY. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DLS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
635 AM CDT SAT AUG 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HEAVY RAIN KEOKUK 40.41N 91.40W
08/21/2010 M1.30 INCH LEE IA TRAINED SPOTTER
RAINFALL YESTERDAY AFTERNOON AND EVENING.
&&
MIKEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 AM CDT SAT AUG 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM TSTM WND GST AUGUSTA 40.23N 90.95W
08/21/2010 E60 MPH HANCOCK IL CO-OP OBSERVER
OBSERVER ALSO REPORTED SMALL LIMBS DOWN AND 1.00 INCH
RAINFALL LAST EVENING. TIME UNKNOWN.
&&
MIKEZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 746 AM CDT SAT AUG 21 2010 IAZ040>042-051>053-063-211500- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO 746 AM CDT SAT AUG 21 2010 ...AREAS OF DENSE FOG TO DISSIPATE BY MID MORNING... DENSE FOG WILL REDUCE VISIBILITIES OVER PORTIONS OF EAST CENTRAL IOWA TO LESS THAN 1/4 MILE AT TIMES THIS MORNING. THE MOST WIDESPREAD FOG WILL REMAIN NORTHWEST OF A LINE FROM DUBUQUE...THROUGH CEDAR RAPIDS...TO SIGOURNEY. CONDITIONS WILL IMPROVE RAPIDLY BY 10 AM. MOTORISTS SHOULD DRIVE WITH EXTRA CAUTION AND ALLOW ADDITIONAL TRAVEL TIME. USE LOW BEAM HEADLIGHTS...REDUCE SPEED...AND ALLOW PLENTY OF ROOM BETWEEN VEHICLES. SHEETS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
747 AM CDT SAT AUG 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM HEAVY RAIN NORTH ENGLISH 41.52N 92.08W
08/21/2010 M1.40 INCH IOWA IA TRAINED SPOTTER
RAINFALL YESTERDAY AFTERNOON AND LAST EVENING.
&&
MIKEZThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257320.